Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 27, NWS Gaylord, MI

July 19, 2013Chippewa County, Mackinac County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 19, 2013, 7:36 AM EDT for Chippewa County, Mackinac County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2013, 7:36 AM EDT (11:36 UTC)
Expired
Jul 19, 2013, 8:30 AM EDT
In force
54 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Chippewa County, MI, Mackinac County, MI

The radar

The NCL Michigan radar (KAPX), 126 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 11.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2013-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2013-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS53 KAPX 191136
SVRAPX
MIC033-097-191230-
/O.NEW.KAPX.SV.W.0027.130719T1136Z-130719T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
736 AM EDT FRI JUL 19 2013

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...
  MACKINAC COUNTY IN EASTERN UPPER MICHIGAN...

* UNTIL 830 AM EDT

* AT 735 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CURTIS...AND
  MOVING EAST AT 65 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  ST. IGNACE...MACKINAC ISLAND...CORINNE...GOULD CITY...ENGADINE...
  NAUBINWAY...GILCHRIST...GARNET...REXTON...EPOUFETTE...TROUT LAKE...
  THREE LAKES...BREVORT...EAST LAKE...FIBRE...MORAN...ALLENVILLE...
  EVERGREEN SHORES...RUDYARD AND KINROSS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4625 8525 4632 8524 4631 8426 4596 8420
      4592 8438 4579 8441 4593 8439 4604 8465
      4596 8461 4595 8473 4587 8471 4583 8458
      4586 8484 4609 8534 4609 8551 4595 8569
      4596 8586 4624 8587
TIME...MOT...LOC 1136Z 278DEG 59KT 4614 8578

HAIL...<.75IN
WIND...70MPH

$$

ARNOTT
3 follow-up statements
911 
WWUS53 KAPX 191154
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
754 AM EDT FRI JUL 19 2013

MIC033-097-191230-
/O.CON.KAPX.SV.W.0027.000000T0000Z-130719T1230Z/
MACKINAC MI-CHIPPEWA MI-
754 AM EDT FRI JUL 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHIPPEWA AND MACKINAC COUNTIES UNTIL 830 AM EDT...

AT 749 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NAUBINWAY...
AND MOVING EAST AT 70 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
ST. IGNACE...GARNET...REXTON...EPOUFETTE...TROUT LAKE...BREVORT...
THREE LAKES...EAST LAKE...FIBRE...MORAN...ALLENVILLE...EVERGREEN
SHORES...FATHER MARQUETTE STATE PARK...STRAITS STATE PARK...
RUDYARD...KINROSS...HESSEL...CEDARVILLE...PICKFORD AND STALWART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4625 8525 4632 8524 4631 8426 4596 8420
      4592 8438 4579 8441 4593 8439 4604 8465
      4596 8461 4595 8473 4587 8471 4583 8458
      4586 8484 4609 8534 4613 8551 4595 8569
      4596 8586 4624 8587
TIME...MOT...LOC 1154Z 278DEG 59KT 4613 8536

HAIL...<.75IN
WIND...70MPH

$$

ARNOTT
940 
WWUS53 KAPX 191206
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
806 AM EDT FRI JUL 19 2013

MIC033-097-191230-
/O.CON.KAPX.SV.W.0027.000000T0000Z-130719T1230Z/
MACKINAC MI-CHIPPEWA MI-
806 AM EDT FRI JUL 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHIPPEWA AND MACKINAC COUNTIES UNTIL 830 AM EDT...

AT 803 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HULBERT TO REXTON TO CORINNE TO 7 MILES NORTHWEST OF
SEUL CHOIX POINT...AND MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
ST. IGNACE...TROUT LAKE...THREE LAKES...FIBRE...EAST LAKE...
EPOUFETTE...RUDYARD...BREVORT...KINROSS...DONALDSON...PICKFORD...
KELDEN...BARBEAU...STALWART...MORAN...ALLENVILLE...HESSEL...EVERGREEN
SHORES...FATHER MARQUETTE STATE PARK AND STRAITS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4621 8561 4625 8546 4625 8525 4632 8524
      4631 8426 4596 8420 4592 8438 4579 8441
      4593 8439 4604 8465 4596 8461 4595 8473
      4587 8471 4583 8458 4586 8484 4609 8534
      4613 8551 4595 8569 4596 8586 4619 8587
TIME...MOT...LOC 1206Z 272DEG 53KT 4634 8510 4614 8516
          4604 8569 4599 8599

HAIL...<.75IN
WIND...70MPH

$$

ARNOTT
823 
WWUS53 KAPX 191222
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
822 AM EDT FRI JUL 19 2013

MIC033-097-191232-
/O.EXP.KAPX.SV.W.0027.000000T0000Z-130719T1230Z/
MACKINAC MI-CHIPPEWA MI-
822 AM EDT FRI JUL 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHIPPEWA AND
MACKINAC COUNTIES WILL EXPIRE AT 830 AM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 4621 8561 4625 8546 4625 8525 4632 8524
      4631 8426 4596 8420 4592 8438 4579 8441
      4593 8439 4604 8465 4596 8461 4595 8473
      4587 8471 4583 8458 4586 8484 4609 8534
      4613 8551 4595 8569 4596 8586 4619 8587
TIME...MOT...LOC 1222Z 272DEG 53KT 4630 8475 4610 8482
          4601 8535 4596 8565

$$

ARNOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:32 AM EDT, 4 minutes earlier.

Area forecast discussion, Jul 19, 7:32 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
732 AM EDT FRI JUL 19 2013

.SYNOPSIS...
ISSUED AT 402 AM EDT FRI JUL 19 2013

ONE MORE HOT AND HUMID DAY IS ON TAP AS WE WRAP UP THE WORK WEEK
TODAY...WITH A FEW MORE CHANCES FOR SHOWERS AND THUNDERSTORMS ALSO
EXPECTED AS A COLD FRONT APPROACHES. A FEW OF THESE STORMS COULD BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. THAT FRONT WILL PUSH
THROUGH THE REGION BY LATE EVENING...ENDING THE THREAT FOR STORMS...
WHILE ALSO DELIVERING MUCH COOLER AND LESS HUMID CONDITIONS JUST IN
TIME FOR THE WEEKEND.

&&

.UPDATE...
ISSUED AT 715 AM EDT FRI JUL 19 2013

BROKEN BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO
RACE FAST AT 60 MPH ACROSS EASTERN UPPER MICHIGAN WITH SOME GUSTY
OUTFLOW TO 45 MPH. HAVE AN SPS ISSUED TO ADDRESS THESE STORMS.
THERE IS ANOTHER BATCH OF STORMS WORKING INTO SCHOOLCRAFT COUNTY
AND THESE ARE POSSIBLE PRODUCING STRONGER WINDS...WITH POTENTIAL
WARNINGS NEEDED FOR CHIP/MACK. LATEST HI RES GUIDANCE FOR THE PAST
FEW HOURS HAS BEEN STERN IN THE SUGGESTION THAT THESE STORMS WILL
WEAKEN/DIE OFF...WHILE RENEWED DEVELOPMENT OCCURS ON/ALONG THE
COLD FRONT THIS AFTERNOON WITH INTENSIFICATION OF STORMS. NOT SO
SURE ABOUT THAT...AS STORMS ARE NOT FOLLOWING SUIT.

SO...THE WHOLE BAND WILL WORK ACROSS NRN MICHIGAN THROUGH THE
MORNING...WITH POSSIBLY A LULL IN THE ACTIVITY DURING THE LATER
MORNING HOURS...BEFORE THE COLD FRONT ARRIVES THIS AFTERNOON IN
NRN LOWER WITH STRONGER STORMS AND GOOD POTENTIAL FOR SEVERE
WEATHER.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 402 AM EDT FRI JUL 19 2013

TODAY...SFC COLD FRONT WILL MOVE THROUGH EASTERN UPPER THIS
MORNING WITH A BROKEN BAND OF SHOWERS AND STORMS EXPECTED TO ROLL
INTO NW LOWER/EASTERN UPPER. THIS FRONT SLOWS/HOLDS UP FOR A TIME
THIS AFTERNOON...AND DRAPES ITSELF FROM THE GTV BAY REGION TO
ROGERS CITY AS A WEAK SFC LOW IS EXPECTED TO DEVELOP TO OUR WEST
OVER LAKE MICHIGAN. THIS KEEPS THE BAND OF BETTER THETA-E ACROSS
THE SE HALF OF THE CWA...AND WITH DAYTIME HEATING SENDING
TEMPERATURES INTO THE 80S TO THE MIDDLE 90S NEARER THE SAG
BAY...MLCAPES SOAR TO 2000-2700 J/KG WITH MINIMAL CAP FROM
FALLING HEIGHTS ALOFT. ALTHOUGH THERE COULD BE A FEW SEVERE STORMS
THIS MORNING...THE SNEAKY SEVERE WEATHER THREAT WILL BE WITH THESE
AFTERNOON STORMS. MID LEVEL WINDS OF 50-55KTS AND 0-6KM BULK SHEAR
OF 45-50KTS CERTAINLY POINTING TO GOOD STORM ORGANIZATION WITH A
DAMAGING WIND AND LARGE HAIL THREAT. THESE STORMS WILL GRADUALLY
PROGRESS EASTWARD THROUGH THE AFTERNOON...HANGING ON INTO THE
EVENING...BEFORE THE FRONT IS EAST OF US. EXPECT GUSTY SW WINDS
AHEAD OF THE FRONT...WITH A WIND SHIFT OUT OF THE NW AS THE FRONT
PASSES...AND A GRADUAL TRANSITION TO DRIER AIR...BUT SFC DEW
POINTS ONLY GRADUALLY DECREASING THROUGH THE NIGHT. IT WILL REALLY
BE THROUGH THE DAY SATURDAY BEFORE THE AIR MASS BECOMES MORE
"REFRESHING". THE OVERNIGHT HOURS ARE LOOKING TO BE RAIN AND STORM
FREE.

TEMPERATURES STARTING VERY WARM THIS MORNING...AND ALTHOUGH THERE
WILL BE CLOUDS AND A BAND OF SHOWERS STORMS ARRIVING THIS
MORNING...EVEN JUST A LITTLE SUNSHINE WILL SSNED TEMPERATURES INTO
THE LOWER 90S FURTHER NW FROM THE CURRENT HEAT ADVISORY COUNTIES
NEAR THE SAGINAW BAY. WILL BE EXPANDING THE HEAT ADVISORY BACK
NORTHWEST...LEAVING JUST A HANDFUL OF COUNTIES OUT OF IT ACROSS
FAR NW LOWER.

HIGHS WILL ONLY BE AROUND 80F IN EASTERN UPPER WITH CLOUDS
INITIALLY...AND EARLY EXIT OF THE COLD FRONT...TO AS WARM AS THE
LOWER TO MIDDLE 90S ACROSS MOST OF NORTHERN LOWER...WITH HEAT
INDICES TO 95F-105F. LOWS TONIGHT WILL FALL TO THE MIDDLE 50S
EASTERN UPPER TO THE LOWER HALF OF THE 60S NEAR THE SAG BAY.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 330 AM EDT FRI JUL 19 2013

BIG OL' CHANGE IN THE WEATHER ON THE WAY...AND LIKELY A WELCOME ONE
FOR MOST...THOUGH THOSE WHO HAVE ENJOYED THE RECENT HEAT/HUMIDITY
WILL BE DISAPPOINTED. RATHER STAGNANT UPPER PATTERN OF LATE IS
ALREADY IN THE PROCESS OF BREAKING DOWN...AS A RATHER SUBSTANTIAL
AXIS OF MID LEVEL HEIGHT FALLS/TROUGHING IS DROPPING THROUGH CENTRAL
CANADA...BEGINNING THE PROCESS OF SQUASHING HIGH HEIGHTS ACROSS THE
GREAT LAKES REGION SEEN FOR ROUGHLY THE PAST WEEK OR SO. THAT
PROCESS IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND EARLY PART
OF NEXT WEEK...AS A PIECE OF THE POLAR VORTEX (IF YOU CAN CALL IT
THAT THIS TIME OF YEAR) BREAKS OFF AND SETTLES JUST EAST OF HUDSON
BAY. THIS SETUP WILL SHUNT SOME RATHER IMPRESSIVE UPPER TROUGHING
INTO OUR NECK OF THE WOODS FOR THE WEEKEND...GIVING A RETURN TO
BELOW NORMAL TEMPS AND PROBABLY SOME VERY CHILLY LOWS SUNDAY MORNING
(HARD TO COMPLAIN ABOUT THAT AFTER OUR RECENT MILD NIGHTS). A MORE
SEASONABLE AIRMASS LOOKS LIKE IT WILL RETURN TOWARD THE MIDDLE/LATE
PORTIONS OF NEXT WEEK...WITH PERHAPS A COUPLE MORE CHANCES FOR
SHOWERS AND STORMS.

REALLY NO BIG FORECAST ISSUES FORESEEN SATURDAY THROUGH MONDAY AS
SHARP UPPER TROUGHING DOMINATES AND LOWER LEVEL RIDGING SLIDES FROM
SOUTHERN SASKATCHEWAN TO THE EASTERN LAKES. INCOMING AIRMASS IS
PLENTY COOL AND DRY...WITH H8 TEMPS TAKING A DIVE TOWARD 6-9C...
WHILE PWATS DIVE TO ABOUT A THIRD OF AN INCH...SUGGESTING NO
REAL THREAT FOR ANY PRECIP DESPITE THE POTENTIAL FOR A WEAK WAVE OR
TWO TO PROPAGATE THROUGH THE MEAN UPPER TROUGH. IN FACT...NOT EVEN
SURE WE CAN MUSTER A WHOLE LOT OF CU DEVELOPMENT UNDER THE COOL POOL
GIVEN SUCH A DRY INCOMING AIRMASS...WITH DEW POINTS LIKELY MIXING
OUT INTO THE 40S SATURDAY AND PERHAPS SUNDAY AFTERNOONS. GIVEN LIGHT
GRADIENT IN PLACE SATURDAY NIGHT...STILL LOOKING LIKE AN IDEAL SETUP
FOR SOME CHILLY READINGS WITH THE HIGH OVERHEAD...AND WILL CONTINUE
TO UNDERCUT EVEN SOME OF THE COOLER GUIDANCE...SUGGESTING A FEW
SPOTS MAY MAKE A RUN DOWN TOWARD THE LOWER 40S! OTHERWISE...HIGHS IN
THE UPPER 60S OR LOW 70S SHOULD DO IT SAT/SUN AFTERNOONS...WARMING
BACK THROUGH THE 70S ON MONDAY AS WEAKISH RETURN FLOW GETS UNDERWAY.

MIDWEEK ONWARD SHOULD FEATURE A RETURN TO MORE SEASONABLE CONDITIONS
AS THE UPPER TROUGH SLOWLY RELAXES WHILE SOUTHERLY RETURN FLOW
STRENGTHENS WITH TIME. MEDIUM RANGE GUIDANCE CONTINUES TO HINT AT A
COUPLE OF WEAKER WAVES PERHAPS TRAVERSING THE OVERALL FLATTENING
FLOW...WITH THE STRONGEST HINT SEEN LATER MONDAY NIGHT INTO TUESDAY
AS A WEAK COLD FRONT SLIPS TOWARD THE AREA. ALREADY HAVE SOME
CONCERNS THAT THE BEST LOW LEVEL INFLOW FOR ANY STORM DEVELOPMENT
MAY RESIDE OVER THE LOWER LAKES CLOSEST TO THE BEST RESERVOIR OF
MOISTURE...THOUGH THAT'S STILL A WAYS OFF. COULD PERHAPS SEE ANOTHER
RENEWED CHANCE TOWARD THE TAIL END OF THE FORECAST WITH SOME HINTS
OF ANOTHER UPPER TROUGH OR FRONTAL FEATURE NEARBY...BUT CONFIDENCE
AT THIS JUNCTURE IN PLACEMENT/TIMING OF ANY FEATURES IS VERY LOW.
SUFFICE IT TO SAY THERE DON'T APPEAR TO BE ANY BIG RAIN CHANCES ON
THE HORIZON...THOUGH TEMPS WILL SURGE BACK TO MORE SEASONABLE LEVELS
INTO THE 70S AND LOW 80S THROUGH LATE WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 715 AM EDT FRI JUL 19 2013

BROKEN BAND OF SHOWERS AND EMBEDDED STORMS WILL ROLL ACROSS THE
TAF SITES 13-16Z WITH A BRIEF PERIOD OF MVFR CIGS/VSBYS POSSIBLE.
A LULL IN THE ACTION IS ANTICIPATED...BEFORE A COLD FRONT ARRIVES
THIS AFTERNOON FOR RENEWED SHOWER AND STORMS DEVELOPMENT WITH MORE
INTENSE STORMS EXPECTED...AND BRIEF IFR/MVFR CONDITIONS. DAMAGING
WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER
STORMS...WITH LOCALLY HEAVY RAINFALL.

WINDS COULD GUST IN EXCESS OF 70 MPH WITH HAIL TO 1 INCH IN
DIAMETER OR LARGER. THE FRONT CLEARS NW LOWER BY EARLY EVENING
WITH APN HAVING TO WAIT UNTIL THE LATER EVENING HOURS. THIS WILL
BRING AN END TO THE PRECIPITATION AND GUSTY SW WINDS TO 25 KNOTS
OR SO WILL SHIFT TO OUT OF THE NW GUSTING TO MAYBE 10 KNOTS.

&&

.MARINE...
ISSUED AT 330 AM EDT FRI JUL 19 2013

SMALL CRAFT ADVISORIES OUT TO INCLUDE ALL OF THE NW LOWER LAKE
MICHIGAN NEARSHORES....INCLUDING GRAND TRAVERSE BAY...AS WELL AS
PORTIONS OF LAKE HURON NEARSHORES. GRADIENT WINDS OF 35KTS...EVEN
WITH THE STABILITY...WILL LIKELY RESULT IN LOW END ADVISORY GUSTS
PRIOR TO A COLD FRONTAL PASSAGE FRIDAY.

IN ADDITION...GUSTY OUTFLOW FROM BAND OF SHOWERS AND THUNDERSTORMS
WORKING INTO THE LAKES TODAY/THIS EVENING WILL RESULT IN
TEMPORARY ADVISORY LEVEL GUSTS.

BEHIND THE FRONT FOR FRIDAY NIGHT AND SATURDAY MORNING...NW WINDS
WILL STRENGTHEN AS A RESULT OF A SECONDARY COLD FRONTAL PASSAGE.
MARGINAL SCA/S MAY AGAIN BE NECESSARY FOR THIS ON SATURDAY GIVEN
STRENGTHENING NORTHWEST FLOW. HIGH PRESSURE THEN BUILDS IN FOR THE
REMAINDER OF THE WEEKEND.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ018-021>036-041-
     042.
LH...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ323-342-
     344>346.
LS...NONE.

&&

UPDATE...SD
SYNOPSIS...DL
SHORT TERM...SD
LONG TERM...DL
AVIATION...SD
MARINE...ARNOTT
Hazardous weather outlook, Jul 19, 4:04 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
404 AM EDT FRI JUL 19 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
201115-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
404 AM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL WORK INTO EASTERN UPPER AND NORTHWEST
LOWER MICHIGAN THIS MORNING. THESE STORMS ARE EXPECTED TO
INTENSIFY THIS AFTERNOON FROM ROUGHLY THE GRAND TRAVERSE BAY
REGION TO ROGERS CITY...AND AREAS SOUTH AND EAST OF THERE.
ALTHOUGH THERE MAY BE A FEW SEVERE STORMS THIS MORNING...THESE
AREAS...FOR THE AFTERNOON AND EVENING HOURS...POSE THE BIGGEST
THREAT FOR SEVERE WEATHER. DAMAGING WINDS IN EXCESS OF 60MPH AND
LARGE HAIL ARE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL
ALSO OCCUR.

IN ADDITION...HOT AND HUMID WEATHER WILL CONTINUE ACROSS MOST OF
NORTHERN LOWER MICHIGAN. PLEASE SEE THE LATEST HEAT ADVISORY FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE FOR THUNDERSTORMS RETURN MONDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND THIS EVENING.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

SMD

In the hours before

Special weather statement, Jul 19, 7:07 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
707 AM EDT FRI JUL 19 2013

MIZ008-015-191145-
CHIPPEWA MI-MACKINAC MI-
707 AM EDT FRI JUL 19 2013

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 703 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM WIND GUSTS ASSOCIATED WITH A LINE OF
THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
SAULT STE. MARIE TO RUDYARD TO 13 MILES NORTHEAST OF SAINT JAMES ON
BEAVER ISLAND...AND MOVING EAST AT 65 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

THESE STORMS WILL BE NEAR...
KELDEN AND BARBEAU AROUND 715 AM EDT.
MORAN...PICKFORD...MUNUSCONG AND ALLENVILLE AROUND 720 AM EDT.
FATHER MARQUETTE STATE PARK...STRAITS STATE PARK...ST. IGNACE...
STALWART...HESSEL AND EVERGREEN SHORES AROUND 730 AM EDT.
RABER AND MARQUETTE ISLAND AROUND 735 AM EDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:00 PM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac60 min
Jul 18, 9:31 PM EDTSpecial Marine WarningAPX89 min
Jul 18, 9:55 PM EDTSevere Thunderstorm WarningAPXChippewa35 min
Jul 19, 7:53 AM EDTSpecial Marine WarningAPX67 min
Jul 19, 8:58 AM EDTSpecial Marine WarningAPX2 hr
Jul 19, 10:28 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Cheboygan, Emmet, Otsego47 min
Jul 19, 10:57 AM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency, Presque Isle63 min
Jul 19, 11:15 AM EDTSpecial Marine WarningAPX90 min
Jul 19, 11:28 AM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency47 min
Jul 19, 12:25 PM EDTBeach Hazards StatementAPXAntrim, Benzie, Emmet, Leelanau, Manistee4 hr
Jul 19, 12:42 PM EDTSpecial Marine WarningAPX93 min
Jul 19, 1:41 PM EDTSpecial Marine WarningAPX109 min
Jul 19, 2:46 PM EDTSpecial Marine WarningAPX119 min
Jul 19, 3:10 PM EDTSpecial Marine WarningAPX2 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.